British Lung Foundation
35,344 members42,705 posts

Scared!

Am I been silly...I have finished my 5 day steroids & antibiotics today...am still coughing a wet cough but not choking any more ....but the last couple of days I have developed cold sweats ...waking up in the morning sweating and then on and off in the day....I am suppose to start my Spiriva Inhaler tomorrow and am bricking it...in case I choke on the powder ...I live on my own so that's why I am more scared 😳....sorry if you think I am a drama queen...thank you for reading....

31 Replies
oldestnewest

Being scared is a natural response. I'm new to this group so i don't know what else to say but just keep talking here. It helps.

3 likes
Reply

I live on my own too and it can compound the fear. I rang Samaritans several times before admitting I was scared on this group,

7 likes
Reply

Thanks ...I have only just joined as well...I am probably been silly and will be fine fingers crossed 🤞 but it does help to admit and be able to talk about it....thank you...

4 likes
Reply

Just remember you're not on your own

4 likes
Reply

Thank you so much ...it's been the best therapy for me finding this site and reading up on the people's massages and write ups... thank you..

2 likes
Reply

If you still have signs of infection do go back to see your doctor. It can take a couple of courses of antibiotics to clear.

9 likes
Reply

Thank you ...I have been on 2 courses already maybe it's not quite the right antibiotics I have been on !.? ( I am allergic to penicillin) could it be that is what the cold sweats are ..infection still there or me been anxious...thank you..

2 likes
Reply

I can't diagnose you but it may be a good idea to take a sample of your sputum in so they can test it and ensure that you are being given the right antibiotic.

5 likes
Reply

Yes I was thinking of doing that ..thank you....

1 like
Reply

Yes I was thinking of doing that thank you...

2 likes
Reply

I have just finished Clarithromycin...I am going to take a test down the surgery on Tuesday and go from there....thank you

1 like
Reply

There is no need to be scared i have had copd for a good few years now and had more infections than i care to think the spiriva has only got a very tiny bit of powder in it so you will more than likely not even think you have taken it . So do not worry you can not choke on it

5 likes
Reply

Thank you so much it was freaking me out ...silly I know when things are given to help you..and you are worried about talking it....am glad I have read this before I go to bed...thank you so much...

2 likes
Reply

Good on you Annie10 for publishing your thoughts and worries. I've been too proud and too stubborn. I live on my own and have COPD but was diagnosed with the more aggressive version of motor neuron disease at the beginning of this year. Was coping with family and friends support but breathing has suddenly become more difficult (because of the MND, not the COPD) so I'll have to swallow my pride and ask for help.

4 likes
Reply

Thank you so much Ian.... why am I been such a woss when you have so much to cope with 🤗🙋🏻

1 like
Reply

Don't beat yourself up Annie10! You've got enough to cope with. Many Blessings to you.

Reply

Hi Annie, you are not a drama queen as living alone makes everything scarier somehow.

Try the Spiriva but if you can't get on with it tell your doctor and get something else prescribed.

Pete cannot use the powder inhalers but does well on Seretide. See how you get on and we are all here for you. Xxxxxx

2 likes
Reply

Thank you so much 🤗

Reply

Several years ago my Doctor changed my Spiriva powder dispencer for Spiriva Respimat vapour dispencer. Once you get used to it there is no sensation of powder in your mouth or throat.best to keep a glass of water handy in either case so it doesn't affect your mouth or back of your throat.

Hope this is of some help.

2 likes
Reply

Thank you 🤗

Reply

I was told when my Symbicort was prescribed 4 1/2 years ago, to brush my teeth and gargle with Listerine or some such mouth wash immediately after inhaling which I've always done. Fortunately, I use my Spiriva 10-15 min beforehand so I suppose the one "brush and gargle" takes care of whatever residue might've occurred.

1 like
Reply

I think you need a sputum test. You are still showing signs of infection. Your Doctor my need to give you a different type of antibiotics. Please stop thinking you are a drama queen, anxiety is normal with this condition and being honest we all perhaps tend to worry in these situations.

4 likes
Reply

Thank you for your support..🤗

Reply

No your not being silly at all and do use the Spiriva. If you feel the chest infection is not completely gone do return to the GP as I often need to go back for a second course of antibiotic when I get a chest infection. I find having a drink of water before the spiriva is a good idea. Take care

4 likes
Reply

Thank you 🤗

Reply

Annie......I know the feelings you experience when you live on your own and go through exacerbations,it is so frightening.Keeping calm is a huge help but often hard to do.Call an ambulance if you feel at all unsure.

1 like
Reply

Being scared is one way your body encourages you to take action - talk to you doctor and suggest a different anti-biotic this time and maybe a lomnger course? Mine are always seven days. I have found Clarithromycin no longer works for me so I take Co-amoxyclav - its amoxycillin with an additive to make it work better. While you may cough a bit on the spireva powder I doubt it would actually choke you so you should feel a bit more confident using it. What have you been on before? I ask as they are all powders of one type or another.

1 like
Reply

This is the first time I have had a Spiriva powder....that's why I was anxious 😩 I am going to take a sputum test to the doctors...in case the antibiotics I was on where not the right ones...I have already had Doxycycline before the Clarithromycin....so hopefully will get it right next time....thank you....🙋🏻

Reply

Hello Annie, we all can relate with you about being scared because we all are at some point. I think since you live alone you need to get one of the push button callers that you wear around your neck, in case something happened and you cant get to the phone, just push the button around your neck and help will come. My mother has one and it is a wonderful thing for her.

Reply

Hi Annie

It could be the after affects with the steroids. Check them on google (Side affects) take your Spiriva the powder willl not choke you. I am 75 and suffered quite a lot with my breathing. I found the steroids a killer. I will never take them any more.

Reply

This is my first the on this .but there is aan name stone look him up ,l was told l had copd 3 year ago stopped smoking that day .not worse now but this forum is tremendous help. Bye for now

1 like
Reply

You may also like...